U.S. doctors online nowAsk doctors free
IL
A 22-year-old female asked:

Diagnosed with pid 2 days ago. tho ive had no symptoms except period pain and now ovulation pain,but period pain i had since they started. doc gave me 500mg azithromycin x2 daily for 3 days. will it clear my pid and ill get fine? stomach upset lot?

1 doctor answer2 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
PID treatment: Azithromycin alone is atypical treatment for PID; usually other antibiotics are used, with or without azithromycin. Azithro indeed can cause stomach upset -- reduced by taking the drug with food. You should have been tested for gonorrhea and chlamydia. If you're getting better, azithro alone may be OK, but check back with doctor (or get second opinion) if not improving after 2-3 days. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 21, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.